Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 16, 2000, 6:42 PM EDT for Hamilton County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2000, 6:42 PM EDT (22:42 UTC)
- Expired
- Jun 16, 2000, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hamilton County, FL
The radar
The Moody AFB radar (KVAX), 48 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
044
WUUS52 KJAX 162243
SVRJAX
FLC047-162330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT FRI JUN 16 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HAMILTON COUNTY IN NORTHERN FLORIDA
* UNTIL 730 PM EDT
* AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL 9 MILES SOUTHWEST OF BELMONT...
OR ABOUT 5 MILES EAST OF SUWANNEE SPRINGS...MOVING NORTHWEST AT 5
MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 730 PM EDT...
BELMONT...JASPER
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 3047 8269 3054 8273 3060 8280 3060 8293
3041 8294 3035 8280
$$
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:05 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 16, 3:05 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT FRI JUN 16 2000 SEA BREEZE INDICATED WELL ON VISIBLE...MOVING NORTHWEST WITH THUNDERSTORMS STARTING TO FORM. GULF MOISTURE PUMPING INTO PANHANDLE WHERE MOST OF THE SHOWERS AND THUNDERSTORM ACTIVITY HAS BEEN ALL MORNING. RIDGE REMAINS IN PLACE. MODELS INITIALIZE WELL AND AGREE FOR THE MOST PART. NOT MUCH CHANGE FOR THE WEEKEND AS PREVIOUS DAYS. PERSISTENCE CONTINUES. RIDGE/HIGH PRESSURE AT THE SURFACE REMAINS OVER THE ATLANTIC AND UPPER RIDGE/HIGH PRESSURE REMAINS OVER THE AREA AS WELL. WITH NO SYNOPTIC SCALE FEATURES NEARBY...CONVECTION WILL CONTINUE TO BE DUE TO SEA BREEZE ACTIVITY. PLACEMENT OF THE SURFACE HIGH WILL ALLOW SOUTH AND SOUTHEAST WINDS TO CONTINUE THROUGH THE FORECAST PERIOD. ETA AND NGM CONTINUE TO INDICATE DRYING...WITH AVN MOIST THROUGH THE ATMOS THROUGH 30 HOURS. STILL 20 TO 30 POPS LOOK GOOD THROUGH THE WEEKEND WHICH IS A BLEND OF THE AVN (WET) AND THE NGM (DRY) AS RIDGE SHIFTS WESTWARD SOME. MODEL TEMPS CLOSE AND SEE NO REASON NOT TO BLEND WHERE NEEDED. MARINE...WITH RIDGE SHIFTING...BUT STILL ORIENTED E-W...WINDS WILL PICK UP TONIGHT. WILL START OFF WITH 15 KNOTS AND INCREASE TO 15 TO 20 KNOTS LATE TONIGHT. THANKS MLB FOR COORD. AMG 70/92/70/91 3322 SSI 75/87/74/86 2222 JAX 71/91/71/91 2222 GNV 70/92/70/92 3332 11 .JAX... .GA...NONE. .FL...NONE.
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.